Alert archive / South Carolina / Frost Advisories in 2009
Frost Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Oct 19, 2009, 4:01 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Oct 20, 2009, 5:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2009, 4:01 AM EDT (08:01 UTC)
- In effect from
- Oct 20, 2009, 5:00 AM EDT
- Expired
- Oct 20, 2009, 9:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 190801 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 401 AM EDT MON OCT 19 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 191515- /O.NEW.KCAE.FR.Y.0003.091020T0900Z-091020T1300Z/ /O.CON.KCAE.FR.Y.0002.091019T0900Z-091019T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 401 AM EDT MON OCT 19 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. COLD HIGH PRESSURE OVER THE AREA ALONG WITH CLEAR SKIES WILL AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO DROP INTO THE UPPER 30S WITH COOLER READINGS IN SOME OUTLYING LOCATIONS. AS A RESULT... AREAS OF FROST ARE EXPECTED BY DAYBREAK IN MANY LOCATIONS. URBAN CENTERS AND LAKE SHORE AREAS ARE NOT AS LIKELY TO SEE FROST. BY 9 AM TEMPERATURES ARE EXPECTED TO RETURN TO THE LOWER 40S ENDING THE THREAT OF FROST. A FROST ADVISORY IS ALSO IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
000 WWUS72 KCAE 191247 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 847 AM EDT MON OCT 19 2009 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... ...FROST ADVISROY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 192100- /O.EXP.KCAE.FR.Y.0002.000000T0000Z-091019T1300Z/ /O.CON.KCAE.FR.Y.0003.091020T0900Z-091020T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 847 AM EDT MON OCT 19 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS72 KCAE 191854 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 254 PM EDT MON OCT 19 2009 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 201000- /O.CON.KCAE.FR.Y.0003.091020T0900Z-091020T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 254 PM EDT MON OCT 19 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT TUESDAY. COLD HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT. WITH CLEAR SKIES AND CALM WINDS...TEMPERATURES WILL DROP INTO THE 30S AFTER MIDNIGHT. LOWS WILL REACH THE LOWER TO MID 30S WITH AREAS OF FROST DEVELOPING BEFORE SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS72 KCAE 200735 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 335 AM EDT TUE OCT 20 2009 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 201300- /O.CON.KCAE.FR.Y.0003.091020T0900Z-091020T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 335 AM EDT TUE OCT 20 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. COLD HIGH PRESSURE REMAINS OVER THE REGION THIS MORNING. SKIES ARE CLEAR AND WINDS ARE CALM. MORNING LOWS AROUND SUNRISE WILL BE IN THE MID 30S IN MANY AREAS. AREAS OF FROST SHOULD DEVELOP NEAR SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS72 KCAE 201249 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 849 AM EDT TUE OCT 20 2009 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 201400- /O.EXP.KCAE.FR.Y.0003.000000T0000Z-091020T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 849 AM EDT TUE OCT 20 2009 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. TEMPERATURES WILL RISE INTO THE 40S BY 9 AM AND THE THREAT OF FROST HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Oct 19, 4:00 AM EDT, 1 minute earlier.
Area forecast discussion, Oct 19, 4:00 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
400 AM EDT MON OCT 19 2009
.SYNOPSIS...
HIGH PRESSURE ALONG WITH COLD TEMPERATURES WILL REMAIN OVER THE
REGION THROUGH MONDAY NIGHT WITH TEMPERATURES RETURNING TO NEAR
NORMAL TUESDAY THROUGH THURSDAY. THE NEXT LOW PRESSURE SYSTEM WILL
PUSH INTO THE REGION FOR FRIDAY AND SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
FROST ADVISORY REMAINS IN EFFECT FOR THIS MORNING THROUGH 9AM.
TEMPERATURES CONTINUE TO SLOWLY FALL ACROSS THE FORECAST AREA WITH
TEMPERATURES MAINLY IN THE MIDDLE TO UPPER 30S...HOWEVER SOME
COOLER OUTLYING LOCATIONS HAVE ALREADY REACHED THE LOWER 30S.
EXPECT SOME REPORTS OF FROST THIS MORNING...BUT HAVE YET TO
RECEIVE ANY. BY 9AM TEMPERATURES WILL RETURN TO THE LOWER 40S
ENDING THE FROST THREAT.
HIGH PRESSURE ALONG WITH COLD AIR CONTINUES TO BUILD OVER THE
REGION WITH THE MAIN FOCUS BEING TEMPERATURES AND POTENTIAL FOR
FROST TONIGHT. WITH THE HIGH BECOMING CENTERED OVER THE REGION
WILL EXPECT WINDS TO BE NORTHERLY AROUND 5 MPH TODAY AND QUICKLY
BECOME CALM WITH SUNSET. THIS WILL ALLOW FOR EXCELLENT RADIATIONAL
COOLING WITH TEMPERATURES RAPIDLY DRIPPING INTO THE LOWER 40S BY
11PM AND THE MID 30S DURING THE EARLY MORNING HOURS. WITH THE CALM
WINDS WILL EXPECT AREAS OF FROST...ESPECIALLY IN THE TYPICALLY
COOLER OUTLYING AREAS.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
SITUATION WILL REMAIN STATUS QUO AS HIGH PRESSURE WILL REMAIN
DOMINANT OVER THE REGION THROUGH THE SHORT TERM. MAIN CHANGE WILL
BE AN UPPER LEVEL RIDGE BUILDING OVER THE EASTERN US WHICH WILL
ALLOW TEMPERATURES TO RETURN TO NEAR NORMAL LEVELS. WITH THE
WARMER AIR RETURNING TO THE FORECAST AREA THE THREAT OF FROST WILL
ALSO END.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
SITUATION REMAINS MOSTLY UNCHANGED AS MODELS HAVE GOOD RUN TO RUN
CONSISTENCY. THERE ARE SOME QUESTIONS WITH THE NEXT LOW
APPROACHING WHICH COULD LEAD TO SOME TIMING AND INTENSITY CHANGES.
AS SUCH HAVE LEFT THE LONG TERM MOSTLY UNCHANGED WITH SOME
COSMETIC CHANGES TO POPS AND TEMPERATURES.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD. THE AIR MASS APPEARS
TOO DRY TO SUPPORT LATE NIGHT AND EARLY MORNING FOG. WINDS WILL BE
LIGHT WITH THE REGION NEAR THE HIGH PRESSURE CENTER.
EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED THROUGH
THURSDAY. AN APPROACHING FRONTAL SYSTEM MAY BRING WIDESPREAD
RESTRICTIONS FRIDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Oct 19, 12:36 AM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1236 AM EDT MON OCT 19 2009 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-200445- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1236 AM EDT MON OCT 19 2009 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. LOW TEMPERATURES LATE TONIGHT AND EARLY MONDAY MORNING WILL BE IN THE MID 30S WITH AREAS OF FROST. NEAR FREEZING TEMPERATURES ARE POSSIBLE IN NORMALLY COLDER LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TEMPERATURES WILL BE IN THE MID 30S WITH AREAS OF FROST MONDAY MORNING. TEMPERATURES SHOULD WARM TO NEAR 40 BETWEEN 8 AND 9 AM MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in South Carolina, 2009Frost Advisories in Georgia, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.